CSN Login
Members Online: 7

You are here

Neuropathy

Bex23
Posts: 7
Joined: Jan 2018

Hey everyone, I am currently about a month into remission and I've been having a lot of hot flashes which I know can occur with menopause and I'm only 24 so I'm hoping that things will come back to normal in a few months. However the hot flashes have been less frequent one only every couple hours instead of every thirty minutes. Which is a nice break. As of a few days ago I noticed that my hands and arms have been going to sleep a lot and never completely wake up and it's somewhat painful but mostly scary and annoying because it's completely dead to the point where I don't want to use it. I had some neuropathy during R-EPOCH but it went away after 4/6 sessions. My 5th session they had a lot of trouble putting in the picc line and I was extremely bruised and could not move my arm more than 20° for a few days and they tested for clots and came back negative and things seemed to get better. Last night I woke up with my arm being completely dead asleep and it hasn't gotten much better. Called the oncol and they said it's probably just more neuropathy. I've googled about limbs falling asleep and I found a few sites that said it could have to do with menopause. So not sure if it's menopause, neuropathy, nerve damage from the picc or something else. But just wondering if anyone else experienced this and if it will get better and go away. I am also have gabapentin I can take for neuropathy. Thanks 

po18guy
Posts: 1009
Joined: Nov 2011

That seems pretty severe. I had a good shot of Vincristine during induction therapy and it affected my hands and feet, with the feet never recovering much, but the hands being considerably better. What you describe sounds alarming. I would go see, or ask for a referral to a neurologist. As they say, "Something ain't right." 

ShadyGuy
Posts: 411
Joined: Jan 2017

i agree with Po. This sounds very serious to me. Please get medical attention ASAP!

Evarista
Posts: 266
Joined: May 2017

Dear Bex,I agree that you should have a follow-up visit with your oncologist and probably get referrals to both Neurology and Endocrinology.  That said, for your own mental health, it is probably better to think "horses" than "zebras" when you hear hoofbeats.  Neuropathy (just my experience, 8 months out from R-EPOCH) is a waxing/waning thing: my symptoms are worse now than they were 3 months ago.  Why?  No clue, except that fatigue definitely makes it worse.  Your symptoms are sufficiently severe that follow-up is definitely indicated.  The oncologist could order blood work that would address your menopause concerns...I'm sure you would appreciate some peace of mind on that front.  Good luck with it, but please do look into it further.

Just coming back to add that the symptoms could also be due to pinched nerves or restricted bloodflow, both occurring in the armpit area (google "thoracic outlet syndrome").  Restricted blood flow could have serious consequences and you do not want to risk that.  Good luck.

Tropical
Posts: 6
Joined: Nov 2017

I too had da-epoch-r. The treatment put me into menopause but I’m 52 so it was around the corner anyways. My gynocologist confirmed the effect that the chemo had on my body. As for the neuropathy, I agree with the others who’ve already responded. I experienced it during the treatment. I had it in my fingers and toes.  They reduced the chemo that causes this from cycles 4-6. I’m 7 months post chemo and my fingers are relatively fine but I do still have some neuropathy in my toes. I’ve never experienced what you’re describing And it does sound out of the ordinary. Perhaps it’s symptomatic of the problems you had with your pic line but you should press your oncologist to delve into this further. 

Subscribe to Comments for "Neuropathy "